Thunderstorm Wind, Uinta
- When
- September 29, 3:45 AM MST
- Where
- Uinta County, (Evw)burns Fld Evans
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.350, -111.020
The Evanston, Wyoming ASOS recorded a 56 knot wind gust.
Severe winds resulted from thunderstorms associated with a cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Severe winds resulted from thunderstorms associated with a cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Sep 29, 3:05 AM MST, 40 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 AM MDT SAT SEP 29 2007
.SYNOPSIS...A STRONG PACIFIC SYSTEM AND ASSOCIATED COLD FRONT WILL
MOVE ACROSS THE REGION TODAY. A RIDGE OF HIGH PRESSURE WILL MOVE
INTO THE GREAT BASIN SUNDAY. ANOTHER PACIFIC SYSTEM WILL MOVE
ACROSS NORTHERN UTAH MONDAY AND TUESDAY.
&&
.DISCUSSION...A STRONG AND COLD PACIFIC SYSTEM WILL BRING THE
COLDEST TEMPERATURES OF THE SEASON TO THE REGION. THE PACIFIC
SYSTEM WILL MOVE QUICKLY THROUGH UTAH AND EXTREME SOUTHWESTERN
WYOMING THIS AFTERNOON AND EVENING. VERY COLD AIR BEHIND THE
ASSOCIATED COLD FRONT WILL QUICKLY DROP SNOW LEVELS ACROSS MUCH
OF THE CWA. THE COLD FRONT IS CURRENTLY LOCATED FROM NORTH OF THE
GREAT SALT LAKE SOUTHWESTWARD TO WENDOVER. THIS FRONT IS EXPECTED
TO CROSS THE SALT LAKE CITY AREA BETWEEN 5 AND 6 AM AND WILL
QUICKLY CROSS THE REMAINDER OF THE REGION BY LATE THIS AFTERNOON.
WINDS WILL LIKELY BE GUSTY FOR A TIME BEHIND THE FRONT BEFORE THE
PRECIPITATION BEGINS.
USING THE TOP DOWN METHOD AND NAMBFR SOUNDINGS...SNOW WILL BE
POSSIBLE IN THE CACHE VALLEY ALL THE WAY TO THE VALLEY FLOOR THIS
AFTERNOON. ANY ACCUMULATION IN THE CACHE VALLEY IS EXPECTED TO BE
UNDER 1 INCH. RAIN WILL LIKELY MIX WITH AND OCCASIONALLY CHANGE TO
SNOW IN HEAVY PRECIPITATION FOR THE BENCHES OF THE WASATCH FRONT
FROM BRIGHAM CITY ALL THE WAY SOUTH TO PROVO. SNOW MAY
OCCASIONALLY MIX IN ALL THE WAY TO THE VALLEY FLOOR ALONG THE
URBAN CORRIDOR. PRECIPITATION WILL BE STRATIFORM DURING THE
MORNING BUT WILL BECOME MORE CONVECTIVE AS A MUCH COLDER AND
UNSTABLE AIRMASS MOVES INTO NORTHERN AND CENTRAL UTAH AFTER NOON.
WITH THE DEGREE OF INSTABILITY AND EXCELLENT MOISTURE...WILL HAVE
TO MONITOR AREAS DOWNWIND OF THE GREAT SALT LAKE FOR LAKE
ENHANCEMENT TO THE PRECIPITATION.
A SNOW ADVISORY CONTINUES FOR THE NORTHERN WASATCH MOUNTAINS AND
UINTA MOUNTAINS. SNOW ACCUMULATIONS OF 4 TO 8 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE EXPECTED FOR THE ADVISORY AREA. WILL CONTINUE
THE CURRENT SNOW ADVISORY AS NO CHANGES ARE NECESSARY. IN
ADDITION...A WIND ADVISORY IS IN EFFECT OF FOR A LARGE PART OF
WESTERN UTAH UNTIL 6 AM. WILL CONTINUE TO MONITOR CURRENT
TRENDS...BUT WILL LIKELY ALLOW THE WIND ADVISORY TO EXPIRE AT 6
AM.
THE COLDEST TEMPERATURES OF THE SEASON SO FAR ARE EXPECTED ACROSS
MOST OF THE CWA TONIGHT. THE ONLY QUESTIONABLE FACTOR IS HOW MUCH
OF AN EFFECT STRENGTHENING SOUTHWESTERLY WINDS WILL HAVE ON
MODIFYING THE COLD AIR. EXPECT STABLE CONDITIONS NEAR THE SURFACE
TO WIN OUT FOR THE FIRST 12 HOURS OR SO OF SOUTHWESTERLY FLOW.
FROST ADVISORIES MAY BE NECESSARY FOR LOCATIONS THAT DID NOT
FREEZE LAST WEEK. WILL HOLD OFF ON ISSUING ANY FROST ADVISORIES
AND LET DAY SHIFT EVALUATE 12Z MODELS. IF THE STABLE LAYER IS ABLE
TO ERODE QUICKER THAN CURRENTLY EXPECTED...SUNDAYS HIGHS WILL BE
TOO LOW.
AS A SHORTWAVE RIDGE BUILDS INTO THE REGION SATURDAY NIGHT INTO
SUNDAY...EXPECT A FAST WARM UP WITH MODERATE SOUTHWESTERLY WINDS.
ANOTHER PACIFIC DISTURBANCE IS EXPECTED TO IMPACT NORTHERN UTAH
MONDAY INTO TUESDAY. AT THIS TIME...THIS SYSTEM APPEARS TO BE
WEAKER THAN TODAYS AND SNOW LEVELS WILL BE HIGHER WITH THIS
SYSTEM. INHERITED GRIDS FOR THIS SYSTEM WERE ON TRACK...DID NOT
NEED TO MAKE MANY CHANGES.
&&
.AVIATION...THE COLD FRONT IS VERY CLOSE TO THE SLC TERMINAL AND
SOUTHEAST WINDS SHOULD SHIFT TO THE NORTHWEST BETWEEN 10 AND 11Z.
WINDS ARE EXPECTED TO CONTINUE TO GUST ABOVE 30 MPH UNTIL THE
ONSET OF PRECIPITATION AROUND 12Z. VFR CONDITIONS WILL PREVAIL
THROUGHOUT THE DAY...THOUGH THERE IS A 30 PERCENT CHANCE OF
PERIODS OF MVFR CONDITIONS DURING THE LATE MORNING AND AFTERNOON
IF SNOW MIXES WITH RAIN IN HEAVIER PRECIPITATION.
&&
.FIRE WEATHER...A STORM SYSTEM WILL MOVE THROUGH THE DISTRICT
TODAY...AND WETTING RAINS WITH MOUNTAIN SNOW ARE EXPECTED ACROSS
NORTHERN AND CENTRAL UTAH...WITH AREAS OF PRECIPITATION EXTENDING
INTO SOUTHERN UTAH BY THIS AFTERNOON. RAPID CLEARING IS EXPECTED
TONIGHT AS DRY HIGH PRESSURE MOVES IN AND REMAINS IN PLACE THROUGH
SUNDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY FROM 9 AM SATURDAY TO 6 PM SATURDAY FOR UTZ007-
UTZ008-UTZ009.
WIND ADVISORY UNTIL 6 AM SATURDAY FOR UTZ003-UTZ005-UTZ015-
UTZ016.
WY...NONE.
&&
PUBLIC...CSMITH
FIRE WEATHER/AVIATION...TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 618 AM MDT FRI SEP 28 2007 UTZ001>009-014-517-WYZ021-291230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-SANPETE/SEVIER VALLEYS-CENTRAL MOUNTAINS- SOUTHWEST WYOMING- 618 AM MDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY WINDS AND LOW HUMIDITIES WILL DEVELOP AHEAD OF A STRONG PACIFIC SYSTEM THIS AFTERNOON AND EVENING ACROSS THE WESTERN VALLEYS OF UTAH. THIS WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS FOR PORTIONS OF WESTERN UTAH. THE STRONG PACIFIC SYSTEM WILL APPROACH PORTIONS OF NORTHERN UTAH TONIGHT. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH PORTIONS OF EXTREME NORTHWESTERN UTAH DURING THE OVERNIGHT PERIOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT FROM A STRONG PACIFIC SYSTEM WILL CONTINUE TO MOVE THROUGH UTAH ON SATURDAY. VERY COLD AIR BEHIND THIS FRONT WILL LOWER SNOW LEVELS THROUGHOUT SATURDAY AFTERNOON. WIDESPREAD RAIN WILL MIX WITH AND AT TIMES CHANGE TO SNOW IN ELEVATIONS ABOVE 7000 FT BEHIND THE FRONT. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE POSSIBLE ACROSS THE NORTHERN AND CENTRAL WASATCH MOUNTAINS AS WELL AS THE UINTA MOUNTAINS. DRIER AND WARMER CONDITIONS WILL BUILD INTO THE REGION AS HIGH PRESSURE MOVES INTO THE GREAT BASIN SUNDAY. ANOTHER STORM SYSTEM WILL APPROACH THE AREA MONDAY. BEHIND THIS SYSTEM...COOL AND UNSETTLED CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ010>013-015-016-019>021-518-291230- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 618 AM MDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY WINDS AND LOW HUMIDITIES WILL DEVELOP AHEAD OF A STRONG PACIFIC SYSTEM THIS AFTERNOON AND EVENING ACROSS THE WESTERN VALLEYS OF UTAH. THIS WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS FOR PORTIONS OF WESTERN UTAH. THE STRONG PACIFIC SYSTEM WILL APPROACH PORTIONS OF NORTHERN UTAH TONIGHT. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE THROUGH PORTIONS OF EXTREME NORTHWESTERN UTAH DURING THE OVERNIGHT PERIOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT FROM A STRONG PACIFIC SYSTEM WILL CONTINUE TO MOVE THROUGH UTAH ON SATURDAY. WIDESPREAD RAIN WILL DEVELOP ACROSS MUCH OF THE REGION DURING THE DAY SATURDAY. SNOW MAY OCCASIONALLY MIX IN WITH RAIN DURING THE AFTERNOON AND EVENING ABOVE 9000 FT. DRIER AND WARMER CONDITIONS WILL BUILD INTO THE REGION AS HIGH PRESSURE MOVES INTO THE GREAT BASIN SUNDAY. ANOTHER STORM SYSTEM WILL APPROACH THE AREA MONDAY. BEHIND THIS SYSTEM...COOL AND UNSETTLED CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The Salt Lake City radar (KMTX), 120 km away, was scanning. The volume nearest the first event began at 10:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
The Evanston, Wyoming ASOS recorded a 56 knot wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59351.